0 Members and 5 Guests are viewing this topic.
Hello.This is my first post, and I really want to thank you for your existence and your discussion. A 43 year old male, I have suffered from what appears to be POIS for the last 24 years (with the symptoms usually lasting 2 to 4 days). There is definite muscle tremor and weakness, along with fever, mental fog and anguish, exhaustion, heightened susceptibility to colds, and pronounced depression. Though I have been treated for depression for the last 23 years, the post-orgasmic depression is so acute that at times it has left me quite desperate and practically suicidal.As with others who have posted above, this condition is so debilitating that I avoid sexual activity for the most part. And if I do find myself in the throes, I am painstakingly careful not to climax, for fear of facing the resultant condition. (Obviously, one can see how this can take its toll on a relationship.) This may sound strange, but I've even become vigilant in my sleep, avoiding sexual contact in my dreams if possible, so as to avoid the post-orgasmic condition. Further, I have a history of prostatitis and notice that if there is prostatic spillage, I sense the onset of POIS.Thanks to your postings. I will copy this page (and others referenced here) and discuss this with my doctors. Though I have been on a variety of antidepressants and adjunct meds, I haven't had any relief.Interestingly, recently my psychiatrist wanted to use an atypical anti-psychotic (Abilify) as an adjunct antidepressant. Unfortunately and apparently, my dopamine level was reduced which resulted in greatly exacerbating the depression. My motor skills were somewhat impaired and my mood plummeted radically to the point of despair. Actually, these symptoms echoed what I feel during the post-orgasmic period. Thus, I can see how dopamine (and other neurotransmitters) may play a role in all of this.Again, I can't thank you enough for being here and sharing. Before I attributed the peculiar POIS to the general constellation of maladies that can be associated with clinical depression. I now know that this is a distinct condition, I am not alone, and perhaps there is hope.Best wishes to everyone!Tracy
Hi guys,I'm a male turing 50. I've had this problem for about 5 years.At the time of release, I feel extremely high blood pressure in my head and around my neck,which is kind of scary.I get muscle pain all over, strange feelings in my fingers.Slight diarrhea, and sometimes sore throat.I recover after 2 nights sleep.Sorry, I have no information to share, but just wanted to let you know there is one more like you.
demografx, if I had to guess which medication was helping you I would suspect the stimulant/dopamine one. But of course thats a rather wild guess. Were you diagnosed with having attention deficit? I have not been, but I don't doubt that some doctors would diagnose my mental makeup as being in the "inattentive" group of ADD, being somewhat of a space cadet. I tried to persue diagnosis once but once the doctor knew that I wanted to experiment with stimulants the diagnosis is harder to achive due to bias, or so it seemed. It is a controlled substance and there has been some negativity towards dolling out stimulants to people who might just want to get high. I don't think the doc was really all that versed in ADD.